Type your health question here. Get expert advice.
Ask health and wellness questions and get free answers from top experts and other women who've been there. Click "ask" and your question is associated with your username. Click "ask secretly" and your question is anonymous.
Evelyn Resh MPH,CNM(Certified Sexuality Counselor & Nurse-Midwife)answered(10/2/2012)Negative effects of testosterone - whether bio-identical or not - depend largely on the quantity of testosterone in your prescription. Also, I always give this as a topical medication to be rubbed on the inner thigh or directly on the labial folds. Generally, when doses do not exceed 5mg/ml. any negative side-effects are unlikely. The higher the dose, the more likely you may see some increase in facial hair, maybe a bit of acne, and/or irritability. Enlarging of the clitoris and voice changes are rare unless the dose is really high and being given deliberately in a quantity that facilitates transitioning from female to male. Testosterone, like other bio-identical hormones, are a good idea for some people depending on their symptoms or condition. Lastly, give your dose about 3-4 weeks before you decide if it's working for you. It takes this long to fully evaluate it.
More On ChickRx:
Michele1962answered(3/13/2013)I am 50, had a complete hysterectomy 19 years ago. Bio-identicals have been a great blessing for me. It takes about 6 months to a year to fine tune your prescription. Luckily, I have a great doctor and compounding pharmacist that have worked with me. Shots, premarin, many others were absolute nightmares for me. This has made me feel that I may be older, but I am not dead, if you get my meaning. During times of major stress, talk to your doctor about adding DHEA and/or an adaptagen like Ashwaghanda or Rhodiola. This helped me tremendously during my dad's terminal illness. Just saying. My pharmacy uses products and advisement from PCCA. (Ask your compounding pharmacist, he will know hat this means.) This is the answer to prayer, frustration, and years of migraines. Do your research, the best thing for post-menopausal women. I promise, my body and a pregnant horse have nothing in common. Big-pharma going to kill us all.